Alert archive / Colorado / Flash Flood Warnings in 2023

Flash Flood Warning 17, NWS Pueblo, CO

June 9, 2023El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jun 9, 2023, 3:41 PM MDT for El Paso County, Teller County, Colorado. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2023, 3:41 PM MDT (21:41 UTC)
Expired
Jun 9, 2023, 5:14 PM MDT
In force
93 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3317 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WGUS55 KPUB 092141
FFWPUB
COC041-119-100045-
/O.NEW.KPUB.FF.W.0017.230609T2141Z-230610T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
341 PM MDT Fri Jun 9 2023

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southeastern Teller County in central Colorado...
  West Central El Paso County in east central Colorado...

* Until 645 PM MDT.

* At 341 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Cheyenne Creek. Between 1 and 1.5 inches of rain 
  have fallen. The expected rainfall rate is 1.5 to 2.5 inches in 1 
  hour. Additional rainfall amounts of 1 to 1.5 inches are possible 
  in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Western Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3879 10499 3880 10497 3881 10489 3882 10483
      3882 10481 3881 10479 3878 10485 3877 10488
      3877 10491 3875 10494 3876 10497 3876 10499
      3878 10500 3879 10500

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR

$$

KS
2 follow-up statements
559 
WGUS75 KPUB 092232
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
432 PM MDT Fri Jun 9 2023

COC041-119-100045-
/O.CON.KPUB.FF.W.0017.000000T0000Z-230610T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-Teller CO-
432 PM MDT Fri Jun 9 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT THIS 
EVENING FOR SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES...

At 432 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain over Cheyenne Creek have moved out of the area. Between 1 and 
1.5 inches of rain have fallen. Flash flooding will continue until 
the water has a chance to recede.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Western Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3879 10499 3880 10497 3881 10489 3882 10483
      3882 10481 3881 10479 3878 10485 3877 10488
      3877 10491 3875 10494 3876 10497 3876 10499
      3878 10500 3879 10500

FLASH FLOOD...RADAR INDICATED

$$

KT
119 
WGUS75 KPUB 092314
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
514 PM MDT Fri Jun 9 2023

COC041-119-092324-
/O.CAN.KPUB.FF.W.0017.000000T0000Z-230610T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-Teller CO-
514 PM MDT Fri Jun 9 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN TELLER AND WEST 
CENTRAL EL PASO COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3879 10499 3880 10497 3881 10489 3882 10483
      3882 10481 3881 10479 3878 10485 3877 10488
      3877 10491 3875 10494 3876 10497 3876 10499
      3878 10500 3879 10500

$$

EP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:06 PM MDT, 35 minutes earlier.

Area forecast discussion, Jun 9, 3:06 PM MDT, 35 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
306 PM MDT Fri Jun 9 2023

.SHORT TERM...(This evening through Saturday)
Issued at 246 PM MDT Fri Jun 9 2023

Key messages:

1) Strong to severe thunderstorms possible across the southeast
plains through this evening.

Thunderstorms initiated across the southeast mountains this
afternoon and will continue to push eastward into the southeast
plains through the late afternoon and evening.  Best CAPE still
resides across the southeast plains where ML CAPEs are still 1000-
1500+ J/kg.  Expect an uptick in thunderstorm strengths as they push
east of the I-25 corridor.  With DCAPE on the order of 1000-1400
J/kg, damaging winds in excess of 60 mph will be the primary risk.
Better deep layer shears across the southern plains may favor better
storm organization and strengths with straight line hodographs
suggest splitting supercells will be possible through the afternoon
though deep layer shears are marginal. Hail up to around 1 inch in
diameter will be possible, especially closer to the mountains.
Locally heavy rainfall and lightning will also be possible, but with
better storm motions, flash flooding may be limited to urban areas
and locations with more susceptible or saturated soils.
Thunderstorms will move eastward with more of a gusty wind threat as
they push eastward into southwest KS into a developing MCS later
this evening. Majority of thunderstorm activity should exit Colorado
by 8 PM...however some lingering showers could persist across the
mountains and far eastern plains until midnight.

Saturday should see less thunderstorm activity, though northerly
winds across the plains behind a boundary will eventually shift from
an easterly direction during the late afternoon and evening,
bringing 50 dew points back westward into the mountains into Sat
evening. For now, CAPEs look lower with values up to around 1000
J/kg across northern sections of the area.  Another weak wave
evident in PV fields will help trigger showers and thunderstorms
again Saturday afternoon with the best coverage across northern
sections of the southeast plains and the Palmer Divide region where
wind and marginal severe hail will be the primary storm risks.  -KT

.LONG TERM...(Saturday night through Friday)
Issued at 246 PM MDT Fri Jun 9 2023

Key messages:

1) A few lingering showers and thunderstorms will continue to
dissipate into the late evening hours on Saturday, mainly over the
far eastern plains.

2) On Sunday, a cold front will move through with developing showers
and thunderstorms. There could also be some stronger storms, or even
a few severe storms by late afternoon/evening, mainly over the
Palmer Divide.

3) On Monday and Tuesday, PM thunderstorms will develop, some
thunderstorms could become strong, or even severe over the plains.
Thunderstorms may continue through the night on Tuesday and into
Wednesday, mainly over plains.

4) On Wednesday through Friday, showers and thunderstorms could be
more widely scattered each day, with less chance of severe storms
but a possible flash flood concern for some areas.

Detailed discussion:

Saturday evening...

Isolated afternoon convection will move out over the plains by
later in the evening and a few of these storms have the
possibility of becoming strong or even severe as they continue to
move over the far eastern plains near the KS border where there is
going to be better MUCAPE of around 1200 J/kg over Kiowa County,
along with higher dewpoints and bulk shear between 30 to 35 kts.
HRRR is also alluding to the development of a MCS over Kit
Carson/Cheyenne counties where the most southern storms could
affect Kiowa County and produce strong and gusty outflow winds
that may reach severe criteria. It also is targeting Baca County
for a stronger storm with winds over 50 kts right around the same
time at 7 PM. In addition, higher DCAPE and steeper low-level
lapse rates could also aid in stronger outflows. With a consensus
of the CAMs, it does appear that all convection should moving out
of the CWA by around 9 to 10 PM.

Skies will continue to clear for most areas. An outflow boundary
may also expedite the timing of a cold frontal boundary associated
with the area of low pressure upstream, which looks to push
through during the early morning hours on Sunday, and winds will
switch out of the northeast over the plains.

Sunday...

There will be an upper level low centered over southwest California,
and a major shortwave downstream with an associated area of low
pressure over the Great Lakes region which will send down a cold
frontal boundary through during the early morning hours on Sunday
and keep winds relatively out of the north throughout the day. The
lift provided with the boundary will help to initiate convection
during the late morning hours and throughout the afternoon. As the
U/L low pressure over southern California continues to send up more
mid level moisture, and higher CAPE remains over a good portion
of the plains, especially along the I-25 corridor, there could be
stronger storms that form over the southeastern mountains and then
move out over the adjacent plains. The best MUCAPE will be
located over the Palmer Divide of values near 2500 J/kg by 3 PM.

Moreover, bulk shear will be increasing substantially out of the
southwest, with 40-50+ kts showing up in the NAM12. With this in
mind, the environment could become primed for some potentially
severe thunderstorms over areas of the I-25 corridor by late
afternoon through the early evening, especially over the Palmer
Divide where there is better CAPE. Main threat with these storms
given better DCAPE and inverted V soundings would be very strong
and gusty outflow winds of 60 to 70 mph possible, along with
moderate to large size hail of an inch in diameter or greater.
With better bulk shear in place, a severe storm could also form
over the Wet Mountains and move out over southern Pueblo County,
and could produce large hail of up to 2 inches in diameter if
this occurs. Thunderstorms may persist into the late evening hours
over the plains but should begin to weaken as they move eastward
over a less favorable environment. Northerly winds will keep
things cool on Sunday, with temperatures being around 10 degrees
below the seasonal average.

Monday through Tuesday...

The belt of better CAPE is going to remain over the plains into
Monday as the area of the low pressure to the southwest continues to
advect up more moisture in the mid levels over the region from the
southwest as it continues to slowly advance to the northeast over
the Great Basin. This U/L low will continue to fill and be absorbed
into a minor shortwave trough the will move over into Tuesday and
keep the residual moisture in place. Given the synoptic processes in
place and convection initiating over the mountains from orographic
lifting and then moving east, there will likely still be some
severe thunderstorms possible for both days, especially towards
the late afternoon and early evening hours as the low and mid
levels become the most destabilized. The northerly flow at the
surface will continue and be reinforced by the minor shortwave
moving over which will keep things on the cooler side for the
region into Tuesday. Given the amount of moisture in place, along
with the shortwave moving over the region, convection could also
continue into the nighttime hours on Tuesday into Wednesday
morning.

Wednesday through Friday...

Ensemble and deterministic models generally agree with an area of
troughing over the northwest that will continue to progress eastward
through this period, and ridging over the Great Plains, which
will keep the northwesterly flow at the 500 mb level in place and
a shortwave propagating through by the late part of the week. This
will allow for some more widely scattered showers and
thunderstorms to develop over the higher terrain by early
afternoon, and then get pushed out over the plains by later in the
afternoon and evening for each of these days. With some drier air
moving in due to downsloping winds, the lower levels will not be
as unstable throughout the course of the day over the plains, so
there will be a lesser chance of severe storms, however, training
storms over the higher terrain could present a concern for
possible burn scar flash flooding for these areas. Also, the
downsloping winds out of the west and the ridge building in
downstream will help to warm up things considerably by the end of
the week, with temperatures back near the seasonal average for
most (and perhaps slightly above for the plains) by Thursday.
-Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 246 PM MDT Fri Jun 9 2023

Thunderstorms will be possible at KCOS through 00z before activity
gradually shifts east of the terminal during the early evening.
Winds will be convectively driven through the afternoon with
localized gusts up to 40 kts possible near the stronger storms. Wind
directions could be erratic but will settle out to a northerly
component once convection moves east of the area.  Thunderstorms
will develop over the mountains in the afternoon with a fairly good
chance for TSRA in the vicinity of the terminal during the
afternoon.

KPUB will be less likely to be directly impacted by TSRA this
afternoon but will likely see convectively driven wind gusts this
afternoon once thunderstorms roll east of the terminal.  Erratic
gusts up to 40 kts will be possible near thunderstorms and
directions could be variable as storms push east of the terminal but
will likely settle in on a northwesterly component with speeds under
10 kts after they roll eastward.  Winds on Saturday will remain
light before shifting to an easterly component in the afternoon with
a much lower chance for VCTS to impact the terminal.

KALS will see gusty southwest winds this afternoon from high based
cloud cover but will be less likely to see VCSH or VCTS.  Winds will
decrease by early evening and remain light through Saturday morning.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Jun 9, 11:42 AM MDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Fri Jun 9 2023

COZ058>089-093>099-101745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Fri Jun 9 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected this
afternoon and evening. Storms will form over the mountains before
moving east, intensifying as the near the Kansas border. Some
storms may become strong to severe, and will be capable of
producing hail up to the size of quarters and strong outflow winds
in excess of 60 mph. Storms will move east and out of the area
by 8 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Daily showers and thunderstorms will continue each afternoon and
evening through next week. Main concerns will be localized heavy
rain and flash flooding, though increasing chances for strong to
severe storms are expected across the plains Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Jun 9, 2:44 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
244 PM MDT Fri Jun 9 2023

COZ088-094-092130-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
244 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of south central Las
Animas County through 330 PM MDT...

At 243 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Trinchera, or 25 miles east of Trinidad, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3718 10393 3715 10416 3736 10406 3743 10371
TIME...MOT...LOC 2043Z 213DEG 8KT 3720 10405

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 3:05 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
305 PM MDT Fri Jun 9 2023

COZ081-082-085-092200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
305 PM MDT Fri Jun 9 2023

...A cluster of strong thunderstorms will impact portions of east
central Teller and west central El Paso Counties through 400 PM
MDT...

At 304 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manitou Springs, or 8 miles southwest of Colorado Springs. This storm
was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Colorado Springs, Manitou Springs and Pikes Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3875 10490 3879 10508 3890 10508 3883 10478
TIME...MOT...LOC 2104Z 199DEG 4KT 3878 10496

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 3:07 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
307 PM MDT Fri Jun 9 2023

COZ076-077-092130-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
307 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of north central
Fremont County through 330 PM MDT...

At 307 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 18 miles northeast of Hayden Pass Burn Scar,
moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central
Fremont County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3848 10557 3850 10567 3869 10566 3863 10542
TIME...MOT...LOC 2107Z 196DEG 9KT 3854 10560

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 9, 3:25 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
325 PM MDT Fri Jun 9 2023

COZ088-094-092200-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
325 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of eastern Las Animas
County through 400 PM MDT...

At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Branson, or 32 miles north of Des Moines, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kim and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways. Brief funnel clouds possible.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3714 10393 3730 10405 3756 10405 3764 10385
      3764 10359 3700 10309 3700 10365
TIME...MOT...LOC 2124Z 240DEG 14KT 3723 10386

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Jun 9, 3:28 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
328 PM MDT Fri Jun 9 2023

COZ081-085-092200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
328 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of southwestern El Paso
County through 400 PM MDT...

At 328 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort
Carson, Security, Peterson AFB, Cimarron Hills and
Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3875 10492 3883 10495 3887 10492 3886 10465
      3861 10482
TIME...MOT...LOC 2128Z 292DEG 7KT 3876 10486

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Jun 9, 3:32 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Fri Jun 9 2023

COZ084-085-092200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
332 PM MDT Fri Jun 9 2023

...A strong thunderstorm will impact portions of east central El Paso
County through 400 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Yoder, or 28 miles east of Colorado Springs, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Yoder, Truckton and Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3877 10451 3894 10442 3895 10412 3886 10410
      3869 10415 3866 10432
TIME...MOT...LOC 2132Z 292DEG 6KT 3879 10430

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM MDTSpecial Weather StatementPUBTeller25 min
Jun 8, 9:06 PM MDTSpecial Weather StatementPUBPueblo24 min
Jun 9, 12:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 9, 12:48 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jun 9, 1:13 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jun 9, 1:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 9, 1:20 PM MDTSpecial Weather StatementPUBPueblo25 min
Jun 9, 1:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jun 9, 1:44 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas31 min
Jun 9, 2:09 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jun 9, 2:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 9, 2:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jun 9, 2:22 PM MDTSpecial Weather StatementPUBTeller23 min
Jun 9, 2:25 PM MDTSpecial Weather StatementPUBFremont35 min
Jun 9, 2:44 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jun 9, 3:05 PM MDTSpecial Weather StatementPUBTeller55 min
Jun 9, 3:07 PM MDTSpecial Weather StatementPUBFremont23 min
Jun 9, 3:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 9, 3:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jun 9, 3:32 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jun 9, 3:44 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jun 9, 3:50 PM MDTSpecial Weather StatementPUBOtero25 min
Jun 9, 3:55 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 9, 4:05 PM MDTSpecial Weather StatementPUBCuster40 min
Jun 9, 4:11 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero34 min
Jun 9, 4:28 PM MDTSpecial Weather StatementPUB47 min
Jun 9, 4:46 PM MDTSpecial Weather StatementPUBBent44 min
Jun 9, 5:26 PM MDTSpecial Weather StatementPUBBaca, Bent, Prowers49 min

Nearby

Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.